MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT

BOSTON SCIENTIFIC - SPENCER INTERJECT¿; BIOPSY NEEDLE KIT
Model Number M00518251
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.However, the complainant reported that the device was not expired. (b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject¿ needle was used during a gastroscopy procedure performed on (b)(6) 2018.According to the complainant, at the time of the injection, the liquid did not leave the needle.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used in a procedure.According to the complainant, at the time of the injection the liquid did not leave the needle.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
An interject needle was returned for analysis.A visual evaluation of the returned device revealed that there were no visual defects noted, the returned device looks under good conditions without evidence of damages.Functional evaluation with the working length formed into two 2¿ diameter loops found the needle would extend and retract without issue.The handle operation was smooth when actuating the device.A second functional inspection was performed, a spare lab syringe was filled with water, several attempts to inject the water were made but they were unsuccessful, the water did not come out from the needle tip.The device was disassembled and an occlusion was found blocking the inner sheath at the proximal side of the needle.The reported complaint that the needle was noticed to be occluded was confirmed.Based on the information available and the analysis performed the complaint will be documented as "manufacturing execution error", the manufacturing process was not executed as validated/as designed.There is an investigation to address this issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an interject needle was used during a gastroscopy procedure performed on (b)(6) 2018.According to the complainant, at the time of the injection, the liquid did not leave the needle.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
INTERJECT¿
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7588189
Report Number3005099803-2018-01862
Device Sequence Number1317265
Product Code FCG
UDI-Device Identifier08714729296478
UDI-Public08714729296478
Combination Product (Y/N)N
PMA/510(K) Number
K012864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/15/2020
Device Model NumberM00518251
Device Catalogue Number1825
Device Lot Number21014959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer06/11/2018
07/29/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date06/21/2018
08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1